Jump to content
hippopotamus

Do withdrawal symptoms always show up right away? Delayed onset

Recommended Posts

LittleFire

Hi all, seems that it is not so strange the delayed symptoms, I'm quite sure that I have them after 6 months of dropping, during that time I was just feeling great and the bam. I was also seriously thinking it's the relapse, but it feels different. All this strange headache and lack of coordination, confusion, insomnia of course.

 

I hope the symptoms will get milder soon. 1 week on withdrawal symptoms now.

 

Wish you all the best

Share this post


Link to post
Share on other sites
FarmGirlWorks

I don't remember much as I was also doing things like quitting drinking cold turkey, getting Lasik/PRK, traveling too much... it just seemed like I was getting more and more anxious and felt low-level DP/DR.

Share this post


Link to post
Share on other sites
Fonz

Although I experienced withdrawal while tapering after I jumped off withdrawal started sneaking in bad at around 6 months out. I'm now at 13 months off and it's at the highest level yet.

 

It's nice to read that delayed WD is a known phenomena.

 

 

 

Fonz

Share this post


Link to post
Share on other sites
LittleFire

The delayed WD symptoms, which were very feelable, lasted for me around 3 weeks. I still feel kind of tinnitus and if something emotional or triggering happens, I can't sleep well at night. For sure my nervous system is sensitized still after all this crap, on and of meds for 2,5 years.

 

I'm thinking that my WD was easier than many people here because I was on them for short time and my body probably is more capable of dealing with. It's different for everyone.

 

Now it is 8 months I'm off meds completely after the fast taper. Feeling really ok!

Share this post


Link to post
Share on other sites
Rossho
On 6/29/2015 at 8:31 PM, RockSie said:

Hi Mikey,

 

here I am. My ct withdrawals started 9-11 month off citalopram and the second time 5-6 month off.

Ii roxie, did your citalpram withdrawal ever get better after the late onset? Hope you are well... 

Share this post


Link to post
Share on other sites
Rossho
On 11/24/2018 at 6:17 AM, Jansin said:

I was on Zoloft for four years, starting in late 2013 and ending in late 2017 when I CTed. 
 

Nothing happened to me, not for the first three weeks, not for the first five months after. I just slowly became more and more depressed as 2018 began and went on and also noticed some short term memory problems, but nothing debilitating.

Until finally in September I wake up one day and notice my vision was different, and then health anxiety soon followed after that, then crying episodes came into play very soon after.

 

Then in October I noticed the ringing in my ears is a bit louder than usual

 

But to this day I barely have any symptoms, and honestly after all that I have read on this site: The lack of symptoms is honestly starting to concern me.

Is there anyone else here that only experienced mental symptoms? Or anyone else that CTed without any immediate reaction? 

Jansin have you seemingly recovered from your withdrawal now after the delayed onset? 

Share this post


Link to post
Share on other sites
Rossho
On 11/24/2018 at 8:18 AM, FarmGirlWorks said:

I almost CT'd from Zoloft (4 week "taper") and what you said above kind of tracks with my first 5-6 months. Increasing depression week by week until month 6 or so and then I've had cog fog, akathisia, extreme anxiety, leaky eyes, light sensitivity, head pressure, debilitating headaches. I had tinnitus before from a head surgery but it has gotten worse in WD. I see that you were able to reinstate so perhaps that has waylaid any physical symptoms. Everybody's recovery is different. That is great though that you were able to reinstate which, as I understand it, can arrest WD symptoms while your CNS heals.

Did you reinstate farm girl? Or did you stick it out? Did it get better? 

Share this post


Link to post
Share on other sites
Jansin
1 minute ago, Rossho said:

Jansin have you seemingly recovered from your withdrawal now after the delayed onset? 


No recovery, I'm just in a gradual state of fog, feels like my brain isnt working quite right, no creativity, always so tired, cant think straight, can barely form sentences, and I feel very little emotion at all. Feeling very depressed and hopeless at this point.

I also have visual disturbance and tinnitus. 

Share this post


Link to post
Share on other sites
FarmGirlWorks
Posted (edited)
15 hours ago, Jansin said:

No recovery, I'm just in a gradual state of fog, feels like my brain isn't working quite right, no creativity, always so tired, cant think straight, can barely form sentences, and I feel very little emotion at all. Feeling very depressed and hopeless at this point.

Ditto.  Well, except for the 'hopeless' part: I am going to recover sooner or later. I did not reinstate, was over six months before it got really bad and felt too risk averse to go for RI. It is at 23.5 months (not that I'm counting -- hahahaha) and I went thru a depression a couple weeks ago that was as bad as months 7-12. But DrugFreeProfessor's story about her daughter's recovery gives me hope. No (or very few?) windows and mainly a long wave until she recovered at 29 months. I really, really hope your RI goes well!

 

Edited by ChessieCat
changed @ DFP to link to her daughter's success story

Share this post


Link to post
Share on other sites
Ruthmcg

It's really helpful reading this thread, although obviously I'm sad that you're all suffering. But you have totally explained something for me.

 

I jumped off from 5mg Citalopram to 0mg back in April 2015 and was getting recurrent obsessive thoughts and more anxiety by December. Began feeling worse. Moods all over the place.

I cut from 5mg to 2.5mg Citalopram in April 2017 and by December had become very easily stressed by anything, and highly intolerant of noise...any background noise was unbearably loud.

Admittedly I made the mistake of self medicating with non prescription substances shortly after both times, and that was the straw that broke the camel's back.

But the thin I've realised is that the distress was probably delayed withdrawal from cutting dosage too much.

 

Lightbulb moment.

Share this post


Link to post
Share on other sites
VincentV
On 2/14/2013 at 3:22 AM, Altostrata said:

Symptoms are attributed to something else, such as the flu or situational stress.

 

This is interesting. I used to say my with drawal hit pretty squarely two months after my last dose but looking back more throughly over my journal tells me this isn't true. I first developed noticeable (noticeable enough for me to record week long waves) symptoms two weeks after my last dose. They just got worse, coming to a head 2 months after.  I wonder how many others peoples symptoms actually start much earlier than they realise. 

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×
×
  • Create New...